Discussions that mention paxil

Weight Loss board


Ok I know I'm going to get Flack for this but here it goes: all anti-depressants make u gain weight! It triggers seratonin in your brain to make u want to eat. That is a fact. When u go on anti-depressants they (drs) want U to get back to your "normal " self. Meaning , eating, sleeping, and mood lift. That is what the journals and drs say.

Here's My story I'm severly depressed. I have gained 120lbs off of different anti dperessants!!! Dam pills. and I was 130 lbs when I was 24 yrs old when I first took my 1st antidepressant that was Cylexa by the time I was 26 I was 40lbs heavier. Now I am 30 yrs old and I am at 250lbs. So in conculusion: YES they make U gain weight a little at a time. Before U know it ur a balloon like I am. Now I have to go to an obesity DR to help me lose this weight! I have beeen to 2 different psychiatrists and have asked them all before prescribing me the antiD's "do these make u gain weight" and I always got the same answer "NO they don't" Which is a lie. (((( i have never had a weight problem in the past((( but guess what guys: this has taken its toll on my life, I don't wan to go anywhere cuz I'm so sad about my weight. And I don't eat fatening greasy food, i try to eat healthy.

These are the anti-depressants that I have beeen ON: cylexa, wellbutrin, zoloft, paxil, prozac, lexapro, serazone, buspar, klonopin in the past 6 yrs.

So to all of you : U do the math. 120's in 6 yrs. That's a lot of weight that I ahve to loose.

So ask the DR before he prescribes u the meds and see what he says... do the research on the internet and see what the pills say. I'm so upset I dn't know what to do about this. But I can tell you that I have NEVER been more depressed than I am this day.

God bless to u all.
When I was on Paxil cr for several years. I gained about 50 pounds. I was alway underweight, but for some reason the weight just packed on. After 2 suicide attemps, which drs. felt was in some ways were caused by the paxil, I was taken off, lost 70 pounds,(of course I dieted) and no more suicidal thoughs since. I am thin again and relieved that all consuming thought have been gone since the paxil got out of my body!I am lexapro and no weight gain at all. I have been on it for 2 years. It also heightens your sex life. Very happy with that drug. I guess you need to try different drugs until you find the one that is right for you. Good luck!
[QUOTE=RockofLove;3149667]Ok I know I'm going to get Flack for this but here it goes: all anti-depressants make u gain weight! It triggers seratonin in your brain to make u want to eat. That is a fact. When u go on anti-depressants they (drs) want U to get back to your "normal " self. Meaning , eating, sleeping, and mood lift. That is what the journals and drs say.

Here's My story I'm severly depressed. I have gained 120lbs off of different anti dperessants!!! Dam pills. and I was 130 lbs when I was 24 yrs old when I first took my 1st antidepressant that was Cylexa by the time I was 26 I was 40lbs heavier. Now I am 30 yrs old and I am at 250lbs. So in conculusion: YES they make U gain weight a little at a time. Before U know it ur a balloon like I am. Now I have to go to an obesity DR to help me lose this weight! I have beeen to 2 different psychiatrists and have asked them all before prescribing me the antiD's "do these make u gain weight" and I always got the same answer "NO they don't" Which is a lie. (((( i have never had a weight problem in the past((( but guess what guys: this has taken its toll on my life, I don't wan to go anywhere cuz I'm so sad about my weight. And I don't eat fatening greasy food, i try to eat healthy.

These are the anti-depressants that I have beeen ON: cylexa, wellbutrin, zoloft, paxil, prozac, lexapro, serazone, buspar, klonopin in the past 6 yrs.

So to all of you : U do the math. 120's in 6 yrs. That's a lot of weight that I ahve to loose.

So ask the DR before he prescribes u the meds and see what he says... do the research on the internet and see what the pills say. I'm so upset I dn't know what to do about this. But I can tell you that I have NEVER been more depressed than I am this day.

God bless to u all.


Wow I am so sorry about that!! I decided to give up my antidepressants because I already had body image problems and was wanting to lose weight, so when I started to gain, I felt worse than before!